Alert archive / California / Flash Flood Warnings in 2003
Flash Flood Warning 28, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 4, 2003, 4:04 PM PDT for San Diego County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2003, 4:04 PM PDT (23:04 UTC)
- Expired
- Sep 4, 2003, 6:00 PM PDT
- In force
- 116 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -789 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 042309
FFWSGX
CAC073-050100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
404 PM PDT THU SEP 4 2003
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE MOUNTAINS OF SAN DIEGO COUNTY
* UNTIL 600 PM PDT
* AT 400 PM PDT...THE PUBLIC REPORTED VERY HEAVY RAIN OVER SANTA
YSABEL...8 MILES WEST OF JULIAN...MOVING SOUTH AT 20 MPH.
* THE THUNDERSTORM WITH HEAVY RAINFALL WILL MOVE SOUTH TOWARD CUYAMACA
PEAK WITH HEAVY RAIN WEST OF HIGHWAY 79. HAIL IS ALSO LIKELY WITH
THIS STORM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
$$
LAT...LON 3275 11657 3281 11639 3312 11656 3341 11645
3341 11683What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:30 PM PDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 4, 2:30 PM PDT, 1 hour 34 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT THU SEP 4 2003 .SYNOPSIS...THE CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL SLOWLY DECREASE THROUGH SATURDAY AS MONSOONAL MOISTURE DECREASES. A LOW PRESSURE TROUGH WILL MOVE INTO THE WEST COAST EARLY NEXT WEEK... BRINGING MORE COASTAL CLOUDS AND FOG AND LOWER TEMPERATURES IN ALL AREAS. A WARMING TREND IS EXPECTED THE MIDDLE OF NEXT WEEK. .DISCUSSION...LOTS OF TSTORMS POPPING TODAY ALONG THE PENINSULAR RANGE AND ADJACENT DESERTS. SEVERAL FLASH FLOOD WARNINGS AND ADVISORIES HAVE THEM COVERED. EVEN SOME STORMS REACHED SEVERE TSTORM CRITERIA...WHICH MEANS LARGE HAIL AND DAMAGING WINDS ARE ALSO INVOLVED. THE TSTORMS WILL DECREASE AS THE SUN GOES DOWN TONIGHT. THE MOISTURE COLUMN IS NOT AS DEEP FRI AND EVEN LESS SO ON SAT. SO HAVE TAPERED OFF THE CHANCES OF TSTORMS IN MTN AND DESERT AREAS ACCORDINGLY. MAYBE A SHOWER OR TWO SAT AFTERNOON BUT NOTHING EXPECTED BY SUN. THE HIGH BREAKS DOWN AS A TROUGH OVER THE PACIFIC NORTHWEST EXERTS ITSELF AND SAGS SOUTHWARD. DRIER AND COOLER AIR WILL ARRIVE AND THE COASTAL CLOUDS WILL INCREASE. MON AND TUE THE CLOUDS SHOULD EXTEND TO MOST AREAS WEST OF THE MTNS AND MAYBE A FEW HIGH CLOUDS WILL DRIFT ACROSS THE SKY. THE TROUGH MOVES INTO THE CENTRAL U.S. WED AS THE HIGH BUILDS FROM THE PACIFIC RATHER STRONGLY WITH OFFSHORE SURFACE TRENDS. IT WILL STAY DRY WITH A DECENT WARMING TREND WED AND THU. SAN...FLASH FLOOD WATCH UNTIL 7 PM....SEE LAXFLSSGX. MM
Hazardous weather outlook, Sep 4, 6:00 AM PDT, 10 hours 4 minutes before
CAZ042-043-048-050-055>058-060>062-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT THU SEP 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:40 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 50 min |
| Sep 4, 1:06 PM PDT | Flash Flood Warning | SGX | San Diego | 84 min |
| Sep 4, 1:17 PM PDT | Flash Flood Warning | SGX | Riverside | 88 min |
| Sep 4, 1:49 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 71 min |
| Sep 4, 2:07 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 53 min |
| Sep 4, 2:08 PM PDT | Tornado Warning | SGX | San Bernardino | 37 min |
| Sep 4, 2:09 PM PDT | Flash Flood Warning | SGX | San Bernardino | 81 min |
| Sep 4, 2:24 PM PDT | Flash Flood Warning | SGX | San Diego | 96 min |
| Sep 4, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 90 min |
| Sep 4, 3:22 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 23 min |
| Sep 4, 3:46 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 29 min |
| Sep 4, 4:15 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 45 min |
Nearby
Flash Flood Warnings in California, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.